Alert archive / California / High Wind Warnings in 2008
High Wind Warning 26, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Dec 14, 2008, 3:22 PM PST. It took effect at Dec 14, 2008, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 3:22 PM PST (23:22 UTC)
- In effect from
- Dec 14, 2008, 10:00 PM PST
- Expired
- Dec 15, 2008, 8:55 AM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 142322 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 322 PM PST SUN DEC 14 2008 ...STRONG WINDS DEVELOPING TONIGHT ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .A COLD FRONT WILL SPREAD DOWN THE COAST TONIGHT...BRINGING A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT AND WEST WINDS BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE MOUNTAINS AS WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE DAMAGING GUSTS TO 60 MPH ARE LIKELY. THE MOUNTAIN PORTION IS ALREADY COVERED IN THE WINTER STORM WARNING PRODUCT. CAZ059-150600- /O.NEW.KLOX.HW.W.0026.081215T0600Z-081215T1700Z/ ANTELOPE VALLEY- 322 PM PST SUN DEC 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH OVERNIGHT...SHIFTING TO THE WEST BY EARLY MONDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE FOOTHILL AREAS NEAR HIGHWAY 138... INCLUDING LAKE PALMDALE AND PEARBLOSSOM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-150600- /O.NEW.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 322 PM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT...SHIFTING TO THE WEST BY EARLY MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-150600- /O.NEW.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/ SANTA CLARITA VALLEY- 322 PM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH OVERNIGHT...SHIFTING TO THE WEST BY EARLY MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ037-051-150600- /O.NEW.KLOX.WI.Y.0234.081215T0200Z-081215T1100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- 322 PM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS EVENING...SHIFTING TO THE WEST LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
4 follow-up statements
000 WWUS76 KLOX 150530 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PST SUN DEC 14 2008 ...STRONG WINDS EXPECTED TONIGHT ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .A COLD FRONT WILL PUSH INTO SOUTHWESTERN CALIFORNIA OVERNIGHT AND EARLY MONDAY...BRINGING A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT AND WEST WINDS BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE MOUNTAINS AS WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE DAMAGING GUSTS TO 60 MPH ARE LIKELY. THE MOUNTAIN PORTION IS ALREADY COVERED IN THE WINTER STORM WARNING PRODUCT. CAZ059-151130- /O.CON.KLOX.HW.W.0026.081215T0600Z-081215T1700Z/ ANTELOPE VALLEY- 930 PM PST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY AND GRADUALLY DIMINISH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE FOOTHILL AREAS NEAR HIGHWAY 138...INCLUDING LAKE PALMDALE AND PEARBLOSSOM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-151130- /O.CON.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 930 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY AND GRADUALLY DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-151130- /O.CON.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/ SANTA CLARITA VALLEY- 930 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY AND GRADUALLY DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ037-051-151100- /O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- 930 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TROUGH LATE TONIGHT...THEN WINDS WILL SHIFT TO THE WEST AND GRADUALLY DECREASE BEFORE DAYBREAK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO
000 WWUS76 KLOX 150701 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1101 PM PST SUN DEC 14 2008 ...STRONG WINDS EXPECTED TONIGHT ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .A COLD FRONT WILL PUSH INTO SOUTHWESTERN CALIFORNIA OVERNIGHT AND EARLY MONDAY...BRINGING A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT AND WEST WINDS BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE MOUNTAINS AS WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE DAMAGING GUSTS TO 60 MPH ARE LIKELY. THE MOUNTAIN PORTION IS ALREADY COVERED IN THE WINTER STORM WARNING PRODUCT. CAZ059-151315- /O.CON.KLOX.HW.W.0026.000000T0000Z-081215T1700Z/ ANTELOPE VALLEY- 1101 PM PST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY AND GRADUALLY DIMINISH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE FOOTHILL AREAS NEAR HIGHWAY 138...INCLUDING LAKE PALMDALE AND PEARBLOSSOM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ034-035-151100- /O.EXA.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1101 PM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT THE CENTRAL COAST THROUGH 3 AM PST MONDAY...THEN WINDS WILL SHIFT TO THE WEST AND GRADUALLY DECREASE BEFORE DAYBREAK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-151315- /O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 1101 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY AND GRADUALLY DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-151315- /O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/ SANTA CLARITA VALLEY- 1101 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY AND GRADUALLY DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ037-051-151100- /O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- 1101 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TROUGH 3 AM PST MONDAY...THEN WINDS WILL SHIFT TO THE WEST AND GRADUALLY DECREASE BEFORE DAYBREAK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO/MEIER
000 WWUS76 KLOX 151052 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 252 AM PST MON DEC 15 2008 ...STRONG WINDS EXPECTED TO CONTINUE ACROSS THE ANTELOPE VALLEY THROUGH THIS MORNING... .A STRONG WINTER STORM WILL CONTINUE TO MOVE ACROSS SOUTHERN CALIFORNIA TODAY...BRINGING STRONG AND GUSTY WINDS TO THE ANTELOPE VALLEY AND MOUNTAINS THIS MORNING. SOUTHWESTERLY WIND GUSTS TO 60 MPH ARE LIKELY ACROSS THE MOUNTAINS...AND THE FOOTHILLS OF THE ANTELOPE VALLEY. THE STRONG MOUNTAIN WINDS ARE ALREADY COVERED IN THE WINTER STORM WARNING (LAXWSWLOX) PRODUCT. ADVISORY LEVEL WINDS WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH MID MORNING. CAZ037-051-151200- /O.EXP.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- 252 AM PST MON DEC 15 2008 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. THE LATEST SURFACE OBSERVATIONS INDICATE THE STRONG AND GUSTY WINDS HAVE DIMINISHED ACROSS THE AREA...AS THE COLD FRONT HAS MOVED EAST OF THE AREA. ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$ CAZ034-035-151200- /O.EXP.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 252 AM PST MON DEC 15 2008 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. THE LATEST SURFACE OBSERVATIONS INDICATE THE STRONG AND GUSTY WINDS HAVE DIMINISHED ACROSS THE AREA...AS THE COLD FRONT HAS MOVED EAST OF THE AREA. ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$ CAZ059-151700- /O.CON.KLOX.HW.W.0026.000000T0000Z-081215T1700Z/ ANTELOPE VALLEY- 252 AM PST MON DEC 15 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE WARNING AREA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE FOOTHILL AREAS NEAR HIGHWAY 138...INCLUDING LAKE PALMDALE AND PEARBLOSSOM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-151700- /O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 252 AM PST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA. BY LATE THIS MORNING...THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-151700- /O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/ SANTA CLARITA VALLEY- 252 AM PST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA. BY LATE THIS MORNING...THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT/RORKE
000 WWUS76 KLOX 151655 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 AM PST MON DEC 15 2008 ...GUSTY WINDS CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .A STRONG WINTER STORM WILL CONTINUE TO BRING GUSTY WINDS TO PORTIONS OF SOUTHERN CALIFORNIA TODAY. THE GUSTY WINDS IN THE MOUNTAINS AND ANTELOPE VALLEY ARE ALREADY COVERED IN THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY (LAXWSWLOX) PRODUCTS. CAZ059-151800- /O.CAN.KLOX.HW.W.0026.000000T0000Z-081215T1700Z/ ANTELOPE VALLEY- 855 AM PST MON DEC 15 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW WARNING LEVELS BUT GUSTY WINDS WILL CONTINUE TODAY...WITH A WINTER WEATHER ADVISORY NOW IN EFFECT FOR THE FOOTHILLS. $$ CAZ088-151800- /O.CAN.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/ SANTA CLARITA VALLEY- 855 AM PST MON DEC 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE NOW DROPPED BELOW ADVISORY LEVELS...BUT BREEZY CONDITIONS ARE EXPECTED TO CONTINUE TODAY. $$ CAZ046-152200- /O.EXT.KLOX.WI.Y.0234.000000T0000Z-081215T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 855 AM PST MON DEC 15 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Dec 14, 2:30 PM PST, 52 minutes earlier.
Area forecast discussion, Dec 14, 2:30 PM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST SUN DEC 14 2008 .SHORT TERM...UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS CALIFORNIA TONIGHT. STRONG WEST-NORTHWEST JET CORE OF AROUND 130 KNOTS WILL TAKE AIM TOWARDS OUR FORECAST AREA OVERNIGHT... PUSHING A FRONTAL SYSTEM THROUGH THE REGION. CLOUDS WILL BE ON THE INCREASE FOR AREAS NORTH OF POINT CONCEPTION THIS AFTERNOON LEADING TO A CHANCE OF RAIN LATE IN THE DAY FOR THOSE AREAS. THIS SYSTEM WILL HAVE INCREASING CYCLONIC FLOW OVERNIGHT AND WILL BE TAPPING INTO SOME PW VALUES APPROACHING 1.0 INCH. IN ADDITION...THERE WILL BE SOME BRIEF OROGRAPHIC ENHANCEMENT AS THERE IS ABOUT A 6 HOUR PERIOD OF SOUTH TO SOUTHWEST WINDS 40 TO 50 KNOTS AT THE 850 MB LEVEL...AND EVEN HIGHER WIND SPEEDS AT 700 MB LEVEL. RAIN IS EXPECTED TO BECOME WIDESPREAD FOR AREAS NORTH OF POINT CONCEPTION THIS EVENING...SPREADING DOWN THE COAST OVERNIGHT INTO EARLY MONDAY MORNING. AS MENTIONED BEFORE...THE STRONG SOUTH TO SOUTHWEST FLOW IN THE BOUNDARY LAYER WILL BRING ABOUT 6 HOURS OF OROGRAPHIC ENHANCEMENT OF RAIN/SNOW TO SOUTH AND SOUTHWEST FACING FOOTHILLS AND MOUNTAINS...INCLUDING THE SANTA YNEZ RANGE...TOPA TOPA MOUNTAINS...AND SAN GABRIEL RANGE. ONCE THE MAIN FRONT MOVES THROUGH...THERE IS EXPECTED TO BE NUMEROUS SHOWERS THROUGH THE DAY MONDAY. HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS SOUTH OF POINT CONCEPTION OVERNIGHT INTO EARLY MONDAY MORNING AS FAVORABLE JET DYANMICS MOVES INTO THE AREA. WITH THE ARRIVAL OF COLDER AIR ALOFT ON MONDAY...HAVE ALSO INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR AREA NORTH OF POINT CONCEPTION. DUE TO THE POTENTIAL FOR HEAVY RAINFALL RATES... A FLASH FLOOD WATCH IS IN EFFECT FOR THE RECENT BURN AREAS. THE HEAVIEST RAINFALL FOR THE LA BASIN IS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. RAINFALL AMOUNTS THROUGH MONDAY ARE GENERALLY EXPECTED TO RANGE BETWEEN .75 AND 1.50 INCHES FOR COASTAL AND VALLEY AREAS...WITH 1.50 TO 3.00 INCHES ACROSS MOST FOOTHILL AND MOUNTAIN LOCATIONS (BELOW THE SNOW LINE). WITH THE LOW LEVEL SOUTH TO SOUTHWEST FLOW...SNOW LEVELS ARE EXPECTED TO RISE TO AROUND 4500 FEET TONIGHT ACROSS MOST AREAS. HOWEVER...THERE COULD STILL BE SOME COLD AIR TRAPPED ACROSS INTERIOR SLOPES AND THE FOOTHILLS OF THE ANTELOPE VALLEY...SO HAVE KEPT MENTION OF LOCAL SNOW LEVELS DOWN TO 3500 FEET IN THESE AREAS. THIS SYSTEM CERTAINLY HAS THE STRONG LIKELIHOOD TO BRING THE FIRST SIGNIFICANT SNOWFALL TO OUR LOCAL MOUNTAINS. AREAS ABOVE 5000 FEET ARE EXPECTED TO RECEIVE BETWEEN 6 AND 12 INCHES ACROSS THE SBA COUNTY MOUNTAINS...WHILE THE LA/VTU COUNTY MOUNTAINS CAN GENERALLY EXPECT BETWEEN 12 AND 18 INCHES. HIGHER RESORTS IN THE EASTERN SAN GABRIELS CAN EXPECT LOCAL AMOUNTS UP TO 24 INCHES OF NEW SNOW. WITH THE STRONG LIKELIHOOD OF HEAVY SNOWFALL AND STRONG WINDS GUSTING TO OVER 60 MPH AT TIMES...A WINTER STORM WARNING IS IN EFFECT FOR THE MOUNTAINS TONIGHT INTO MONDAY. OTHER AREA OF CONCERN WITH THIS SYSTEM WILL BE WINDS. THERE IS EXPECTED TO BE A BRIEF 3 TO 6 HOUR BURST OF GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT. WIND ADVISORIES WILL BE POSTED FOR THE SLO COUNTY MOUNTAINS AND VALLEYS...AS WELL AS THE SANTA MONICA MOUNTAINS AND SANTA CLARITA VALLEY IN LA COUNTY. CONDITIONS LOOK RIPE FOR A FAIRLY STRONG PALMDALE WAVE CONDITION IN THE FOOTHILLS OF THE ANTELOPE VALLEY...AS 50 KNOT 850 MB WINDS ARE ALIGNED PERPENDICULAR TO THE SAN GABRIEL RANGE. WILL BE ISSUING A HIGH WIND WARNING FOR THE ANTELOPE VALLEY...WHERE GUSTS OVER 60 MPH WILL BE LIKELY LATER TONIGHT ACROSS FOOTHILL AREAS. COLD UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS CALIFORNIA TUESDAY INTO WEDNESDAY...WITH A CONTINUED THREAT OF SHOWERS. AT THIS TIME... THIS SYSTEM WILL BE TAKING A MOSTLY OVER-LAND TRAJECTORY SO MOISTURE WILL BE LIMITED. HOWEVER...THE PRESENCE OF CYLONIC FLOW AND COLD AIR ALOFT WARRNATS POPS IN THE 20 TO 40 PERCENT RANGE DURING THE PERIOD...WITH ANY RAINFALL AMOUNTS BEING VARIABLE IN NATURE. THE MAIN FOCUS DURING THIS TIME WILL BE ANOTHER RESURGENCE OF COLDER AIR WITH LOWERING SNOW LEVELS. THE COLDEST AIR IS EXPECTED TO ARRIVE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. DURING THIS TIME...SNOW LEVELS ARE EXPECTED TO RANGE BETWEEN 2000 AND 3000 FEET...WITH THE POTENTIAL FOR LOCAL SNOW LEVELS DOWN TO 1500 FEET ACROSS INTERIOR SECTIONS OF THE FORECAST AREA. THESE TYPES OF LOW SNOW LEVELS COULD BRING SNOW SHOWERS TO UNUSUAL PLACES SUCH AS THE ANTELOPE VALLEY... CUYAMA VALLEY...INTERIOR SLO COUNTY VALLEYS...SANTA CLARITA VALLEY...AND POSSIBLY FOOTHILL LOCATIONS OF THE LA/VTU COUNTY VALLEYS. THE MAIN QUESTION MARK AT THIS POINT WILL BE AVAILABLE MOISTURE. IF THE SYSTEM TURNS DRIER... THEN WE WILL HAVE TO BE CONCERNED WITH THE POTENTIAL FOR FROST AND EVEN HARD FREEZE CONDITIONS ACROSS INTERIOR SECTIONS. .LONG TERM... THE ATMOSPHERE GENERALLY DRIES AND STABILIZES DURING THE EXTNDED PERIOD. HOWEVER...THERE ARE A COUPLE OF WEAK WEATHER SYSTEMS THAT MOVE INTO NORTHERN AND CENTRAL CALIFORNIA FRIDAY AND AGAIN LATE SUNDAY...WHICH WILL BRING A SLIGHT CHANCE OF RAIN TO SLO COUNTY EACH DAY. OTHERWISE LOOK FOR TEMPERATURES TO SLOWLY MODIFY THROUGH THE WEEKEND. && .AVIATION... 14/1300Z... VFR FLYING WEATHER ON TAP THIS MORNING. AN APPROACHING STORM WILL BRING CLOUDS TO THE AREA THIS AFTERNOON. RAIN WILL START TO FALL NEAR KSBP BY MID TO LATE AFTERNOON AND TO KLAX LATER IN THE EVENING. THE HEAVIEST RAIN WILL FALL AFTER MIDNIGHT AND INTO MONDAY MORNING WITH IFR/LOW MVFR CIGS AND IFR VISIBILITIES. THERE WILL LIKELY BE BRIEF LIFR CONDS IN HEAVIER SHOWERS. THUNDERSTORMS THOUGH UNLIKELY CANNOT BE RULED OUT. KLAX...GOOD CONFIDENCE IN TAF GIVE OR TAKE AN HOUR OR TWO IN RAIN TIMING. LOW MVFR CIGS AND VIS WILL BE THE PREDOMINATE CATEGORY DURING THE RAIN BUT IFR CONDS WILL BE POSSIBLE. EAST WINDS FROM 10 TO 15 KT ARE LIKELY WITH THE RAIN EARLY MORNING MONDAY BUT WILL LIKELY SWITCH TO A MORE SOUTHERLY DIRECTION LATER IN THE MORNING. KBUR...GOOD CONFIDENCE IN TAF GIVE OR TAKE AN HOUR OR TWO IN RAIN TIMING. LOW MVFR CIGS AND VIS WILL BE THE PREDOMINATE CATEGORY DURING THE RAIN BUT IFR CONDS WILL BE POSSIBLE. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...GOMBERG AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 14, 6:00 AM PST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN DEC 14 2008 CAZ034>041-044>046-051>054-059-087-088-547-548-151400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA LATER TODAY AND TONIGHT. HEAVY RAIN AND SNOW WILL COMBINE WITH STRONG WINDS TO CREATE VERY HAZARDOUS CONDITIONS FOR PERSONS DRIVING OR OUTDOORS IN THE MOUNTAINS. THE STORM WILL BRING FLASH FLOODING HAZARDS TO ALL RECENTLY BURNED AREAS. MARINERS WILL FACE HAZARDS ACROSS THE WATERS WITH STRONG SMALL CRAFT WINDS AND A HAZARDOUS SWELL. BEACHGOERS WILL FACE MULTIPLE NEARSHORE HAZARDS OF RIP CURRENTS AND HIGH SURF. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE WINTER STORM WILL CONTINUE TO IMPACT SOUTHERN CALIFORNIA THROUGH MONDAY AFTERNOON. HEAVY RAIN AND SNOW WILL COMBINE WITH STRONG WINDS TO CREATE VERY HAZARDOUS CONDITIONS FOR PERSONS DRIVING OR OUTDOORS IN THE MOUNTAINS. THE STORM WILL BRING FLASH FLOODING HAZARDS TO ALL RECENTLY BURNED AREAS. MARINERS WILL FACE HAZARDS ACROSS THE WATERS WITH STRONG SMALL CRAFT WINDS AND A HAZARDOUS SWELL. BEACHGOERS WILL FACE MULTIPLE NEARSHORE HAZARDS OF RIP CURRENTS AND HIGH SURF. ANOTHER STORM IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:09 PM PST | Small Craft Advisory | LOX | 12 hr | |
| Dec 14, 3:32 AM PST | Gale Watch | LOX | 11 hr | |
| Dec 14, 5:50 AM PST | Flash Flood Watch | LOX | Los Angeles | 42 hr |
| Dec 14, 9:20 AM PST | Small Craft Advisory | LOX | 5 hr | |
| Dec 14, 2:49 PM PST | Gale Warning | LOX | 18 hr | |
| Dec 14, 2:49 PM PST | Marine Weather Statement | LOX | 3 days | |
| Dec 14, 3:22 PM PST | Wind Advisory | LOX | Los Angeles | 22 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.